Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2009, 5:16 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 9, 2009, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:18 PM EDT | TSTM WND DMG | 2 Ene Leggett, NC | TREE BLOWN DOWN |
| Jun 9, 5:30 PM EDT | TSTM WND DMG | 2 E Whitakers, NC | TREE BLOWN DOWN NEAR SEVEN BRIDGES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 092116
SVRRAH
NCC065-083-127-185-092215-
/O.NEW.KRAH.SV.W.0113.090609T2116Z-090609T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MACON TO
NASHVILLE TO 9 MILES SOUTH OF CONETOE...MOVING SOUTH AT 10 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MACON...
NASHVILLE...
WISE...
WARRENTON...CASTALIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. THESE THUNDERSTORMS ARE ALSO PRODUCING AN
EXCESSIVE AMOUNT OF LIGHTNING. CLOUD TO GROUND LIGHTNING IS DEADLY
SO SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS.
&&
LAT...LON 3651 7789 3648 7776 3636 7756 3631 7757
3632 7749 3627 7741 3624 7737 3621 7738
3617 7728 3611 7724 3608 7731 3600 7739
3591 7734 3582 7735 3580 7744 3599 7815
3620 7801 3626 7828 3654 7830 3656 7790
TIME...MOT...LOC 2115Z 046DEG 4KT 3650 7808 3597 7790
3569 7750
$$
DJF2 follow-up statements
000
WWUS52 KRAH 092146
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUN 9 2009
NCC065-083-127-185-092215-
/O.CON.KRAH.SV.W.0113.000000T0000Z-090609T2215Z/
EDGECOMBE NC-NASH NC-HALIFAX NC-WARREN NC-
546 PM EDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WARREN...HALIFAX...NORTHERN NASH AND EDGECOMBE COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS OVER A LARGE PORTION OF
HALIFAX COUNTY.
PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE
STORMS.
SOME LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE...
ENFIELD...GLENVIEW...AND AREAS ALONG INTERSTATE 95 BETWEEN MILE
MARKER 150 AND MILE MARKER 160.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS MOVE INDOORS
IMMEDIATELY IF NO SHELTER IS AVAILABLE...TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3651 7789 3648 7776 3636 7756 3631 7757
3632 7749 3627 7741 3624 7737 3621 7738
3617 7728 3611 7724 3608 7731 3600 7739
3591 7734 3582 7735 3580 7744 3599 7815
3620 7801 3626 7828 3654 7830 3656 7790
TIME...MOT...LOC 2141Z 046DEG 4KT 3648 7811 3595 7793
3567 7753
$$
VINCENT000
WWUS52 KRAH 092201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT TUE JUN 9 2009
NCC185-092204-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-090609T2215Z/
WARREN NC-
601 PM EDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING ARE NOW LOCATED ENTIRELY IN
HALIFAX...NASH AND EDGECOMBE COUNTIES. THEREFORE...THE WARNING FOR
WARREN COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3608 7731 3600 7739 3591 7734 3582 7736
3582 7739 3580 7744 3599 7815 3628 7795
3645 7792 3651 7789 3648 7775 3636 7756
3631 7757 3632 7749 3624 7738 3620 7738
3617 7728 3611 7725
TIME...MOT...LOC 2154Z 046DEG 4KT 3647 7812 3594 7794
3566 7754
$$
NCC065-083-127-092215-
/O.CON.KRAH.SV.W.0113.000000T0000Z-090609T2215Z/
EDGECOMBE NC-NASH NC-HALIFAX NC-
601 PM EDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR HALIFAX...NORTHERN NASH AND EDGECOMBE COUNTIES...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN
HALIFAX...NORTHERN NASH...AND NORTHERN EDGECOMBE COUNTIES. THESE
STORMS WERE BUILDING SLOWLY SOUTH INTO NORTHERN NASH AND EDGECOMBE
COUNTIES.
PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...GLENVIEW AND ENFIELD IN
HALIFAX COUNTY...AVENTON AND RED OAK IN NORTHERN NASH COUNTY...AND
WHITAKERS IN NORTHERN EDGECOMBE COUNTY. AREAS ALONG INTERSTATE 95
BETWEEN MILE MARKER 145 AND MILE MARKER 160 WILL ALSO BE AFFECTED BY
THESE STORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS DEADLY
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS MOVE
INDOORS IMMEDIATELY IF NO SHELTER IS AVAILABLE...TAKE COVER IN A
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
LAT...LON 3608 7731 3600 7739 3591 7734 3582 7736
3582 7739 3580 7744 3599 7815 3628 7795
3645 7792 3651 7789 3648 7775 3636 7756
3631 7757 3632 7749 3624 7738 3620 7738
3617 7728 3611 7725
TIME...MOT...LOC 2154Z 046DEG 4KT 3647 7812 3594 7794
3566 7754
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:10 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 3:10 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT TUE JUN 9 2009 .SYNOPSIS... HOT AND HUMID CONDITIONS WILL PERSIST THROUGH LATE IN THE WEEK AS A SURFACE TROUGH OF LOW PRESSURE LINGERS OVER CENTRAL NORTH CAROLINA. UNSETTLED WEATHER CONTINUES THROUGH THE END OF THE WEEK AS A WEAK COLD FRONT WILL SLOWLY PUSHES SOUTH ACROSS THE REGION. && .NEAR TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... AS OF 310 PM TUESDAY... GOOD INSTABILITY EXISTS OVER CENTRAL NORTH CAROLINA WITH SPC MUCAPE SHOWING VALUES AROUND 3000J/KG. WITH LIFTED INDICES AROUND -8C OVER CENTRAL NORTH CAROLINA AND THE SURFACE TROUGH NEARBY...AND A SHORTWAVE CONTINUING TO MOVE EAST ON WATER VAPOR IMAGERY...SCATTERED THUNDERSTORMS HAVE DEVELOPED MAINLY ALONG AND EAST OF U.S. 1...AND WEST TOWARD THE MOUNTAINS AND FOOTHILLS. EXPECT THUNDERSTORMS TO CONTINUE TO MOVE EAST...WITH AREAS CURRENT DRY OVER THE WESTERN PIEDMONT TO RECEIVE SOME ACTIVITY LATE THIS AFTERNOON AND WITHIN A COUPLE OF HOURS OF SUNSET. ONCE THE MID-LEVEL WAVE MOVES THROUGH AND THE LEFT EXIT REGION OF AN 85KT 250MB JET SWEEPS EAST...SUBSIDENCE INCREASES FOR A PERIOD OVERNIGHT AND COVERAGE SHOULD GRADUALLY DIMINISH AS A FEW CELLS MOVE FROM WEST TO EAST ACROSS THE PIEDMONT. OVERNIGHT LOWS WILL RANGE FROM 65 TO 70. WEDNESDAY...BOTH THE GFS AND THE NAM PROVIDE FOR SUBSIDENCE THROUGHOUT MUCH OF THE DAY AS THE UPPER LEVEL RIDGE BUILDS IN AGAIN SLIGHTLY FROM THE WEST. PRECIPITABLE WATER VALUES REMAIN HIGH...IN VICINITY OF 1.75 INCHES...AND IT IS EXPECTED THAT IT WILL TAKE LONGER FOR THE ATMOSPHERE TO DESTABILIZE BASED UPON THE GFS AND NAM BUFR SOUNDINGS. ALTHOUGH THE BETTER UPPER-LEVEL DIVERGENCE IS IN THE FAR WESTERN PIEDMONT LATE IN THE DAY...STILL CONCERNED ABOUT A SEA BREEZE INFLUENCE FAR EAST. FOR THE DAY...GOOD 1000-500MB LAPSE RATES AROUND 6.75C/KM IN THE WEST AROUND 18Z TO 21Z SHOULD RESULT IN DEVELOPMENT WEST OF CENTRAL NORTH CAROLINA MOVING IN DURING THE LATE AFTERNOON...AND MAINLY DRY THROUGH THE END OF THE DAY IN THE MIDDLE TOWARD U.S. 1. HIGH TEMPERATURES WILL RANGE FROM AROUND 90 TO THE LOWER 90S. WEDNESDAY NIGHT...IN THE WESTERLY FLOW ALOFT...WEAK SHORTWAVE ENERGY AND A MOIST AIR MASS COULD ALLOW FOR THE CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA INTO THE NIGHT. THE BETTER CHANCE FOR THIS APPEARS TO BE ALONG AND NORTH OF U.S. 64 ESPECIALLY DURING THE LATE NIGHT...AS MODEL SOUNDINGS IN THE NORTH ARE MORE STABLE THAN FARTHER SOUTH. THE GFS SHOWS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WHICH MAY BE A LITTLE HIGH...BUT NOT MUCH HIGHER THAN THE NAM...AND AS SUCH IT WOULD NOT TAKE MUCH FORCING TO CONTINUE OR GENERATE A FEW SHOWERS. OVERNIGHT LOWS WITHIN A DEGREE OR THREE OF 70. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 310 PM TUESDAY... THURSDAY THROUGH FRIDAY NIGHT...SUMMERTIME PATTERN SETTING UP FOR THE LATER PART OF THE WEEK WITH A A LOW AMPLITUDE SHORTWAVE TROUGH SETTING IN ACROSS THE REGION WITH NEARLY ZONAL FLOW. THIS COMBINED WITH A WEAK BAROCLINIC FRONTAL ZONE WILL SUPPORT MAINLY DIURNAL SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. A SERIES OF WEAK VORT MAXES IN THE ZONAL FLOW COULD HELP SUPPORT PRECIPITATION AND TIMING OF THESE WEAK DISTURBANCES THIS FAR OUT IS DIFFICULT. A FEW ISOLATED TO WIDELY SCATTERED SHOWERS COULD LINGER OVERNIGHT THURSDAY NIGHT AND FRIDAY NIGHT. INSTABILITY WILL AROUND 2000 J/KG AND THERE SHOULD BE ENOUGH MOISTURE TO SUPPORT SCATTERED ACTIVITY. LOW LEVEL THICKNESSES CHANGE LITTLE FROM WED BUT EXPECT A FEW MORE CLOUDS DUE TO INCREASED MOISTURE AND EXPECTED CONVECTION. AFTERNOON TEMPERATURES IN THE UPPER 80S TO LOWER 90S. LOWS THURSDAY NIGHT IN THE UPPER 60S NW TO LOWER TO MID 70S SE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM TUESDAY... WEEKEND WILL REMAIN A BIT UNSETTLED BUT OVERALL ONLY EXPECT DIURNAL WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TYPICAL SUMMER TIME PATTERN. ZONAL FLOW CONTINUES ACROSS THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE AFTERNOONS WITH A FEW SHOWERS POSSIBLE OVERNIGHT. THE 00Z ECMWF DEPICTS A SIGNIFICANT UPPER TROUGH FOR SUNDAY AFTERNOON BUT WITH NO SUPPORT FROM OTHER MODELS. WILL CONTINUE TO KEEP RAIN CHANCES MAINLY AFTERNOON AND NOT FAR FROM CLIMATOLOGY. LOW LEVEL THICKNESS NOT TOO FAR FROM CLIMATOLOGY DURING THE PERIOD. WITH MID AND UPPER LEVEL FLOW RELATIVELY ZONAL AT WEST TO WEST NORTHWEST... WILL KEEP MOST HIGH TEMPERATURES AT 85 TO 90... WITH MORNING LOWS AT 65 TO 70. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM TUESDAY... PRIMARY AVIATION CONCERNS WILL BE SCATTERED THUNDERSTORMS OVER CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND THROUGH THE EVENING. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH OVERNIGHT... WITH MOST AREAS SHOWING MVFR CONDITIONS IN FOG LATE TONIGHT. AREAS WITH DEEPER MOISTURE...SUCH AS TOWARD KFAY AND KRWI...COULD HAVE PERIODS OF IFR CONDITIONS IN CEILING AND VISIBILITY LATE TONIGHT AND INTO WEDNESDAY MORNING. AFTER ANY MVFR OR IFR CONDITIONS LIFT WEDNESDAY MORNING...ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE MAINLY TOWARD THE TRIAD LATE IN THE DAY...AND TOWARD THE SANDHILLS AND COASTAL PLAIN. A FEW THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...ESPECIALLY NORTH OF KFAY. AGAIN...LOCAL MVFR AND IFR CONDITIONS COULD OCCUR IN THE MOIST AIR MASS OVERNIGHT WEDNESDAY. UNTIL A FRONT MOVES THROUGH LATE IN THE WEEK...EXPECT AREAS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LATE NIGHT AND EARLY MORNING AREAS OF STRATUS AND FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RTE NEAR TERM...DJF SHORT TERM...JAO LONG TERM...JAO AVIATION...DJF
Hazardous weather outlook, Jun 9, 10:06 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1006 AM EDT TUE JUN 9 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1006 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. FREQUENT LIGHTNING...AND LOCALIZED POOR DRAINAGE FLOODING WITH ANY SLOW MOVING STORM...MAY ALSO OCCUR. THE GREATEST THREAT FOR SEVERE WEATHER SHOULD COME BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WHILE A HOT AND HUMID AIRMASS IN PLACE OVER CENTRAL NORTH CAROLINA WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...THE GREATEST FOR SEVERE STORMS WILL OCCUR LATE THURSDAY AND INTO FRIDAY AS A WEAK SURFACE BOUNDARY CROSSES THE AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER THAT OCCURS. DJF
In the hours before
Local storm report, Jun 9, 4:16 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 NE AVENTON 36.17N 77.92W
06/09/2009 HALIFAX NC COUNTY OFFICIAL
2 TREES DOWN ON ITA RD. LIGHTNING STRIKE IN ENFIELD
CAUSED POWER OUTAGE. ROAD FLOODED AT HWY 158 AND LITTLE
DEEP CREEK RD.
&&
ELLISSpecial weather statement, Jun 9, 4:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT TUE JUN 9 2009 NCZ041-042-092115- JOHNSTON-WAKE- 423 PM EDT TUE JUN 9 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WAKE AND WESTERN JOHNSTON COUNTIES THROUGH 515 PM EDT... AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GARNER...OR ABOUT 8 MILES SOUTH OF RALEIGH...MOVING SOUTHEAST AT 10 MPH. PEA TO HALF INCH SIZE HAIL WAS REPORTED IN GARNER. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLAYTON AND FLOWERS. GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. THE HEAVIEST RAIN WILL FALL ALONG HIGHWAY 70 AND INTERSTATE 40 IN THE CLAYTON AND GARNER AREAS. JO
Special weather statement, Jun 9, 4:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 449 PM EDT TUE JUN 9 2009 NCZ010-092130- WARREN- 449 PM EDT TUE JUN 9 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEAST WARREN COUNTY THROUGH 530 PM EDT... AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE GASTON...OR ABOUT 15 MILES NORTHEAST OF WARRENTON...MOVING SOUTHEAST AT 10 MPH. LAKE GASTON WILL CONTINUE TO BE AFFECTED BY THE STORM AT LEAST THROUGH 515 PM. SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BOATERS ON THE LAKE SHOULD GO TO SAFE HARBOR OR GET BELOW DECK...IF POSSIBLE...TO HELP AVOID THE DANGERS OF LIGHTNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. DJF
Special weather statement, Jun 9, 4:53 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 453 PM EDT TUE JUN 9 2009 NCZ085-086-092115- HOKE-SCOTLAND- 453 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN HOKE AND NORTHERN SCOTLAND COUNTIES THROUGH 515 PM EDT... AT 451 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WAGRAM...OR ABOUT 9 MILES WEST OF RAEFORD. THESE STORMS WERE NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 401 IN NORTHERN SCOTLAND AND WESTERN HOKE COUNTIES. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
Special weather statement, Jun 9, 5:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 509 PM EDT TUE JUN 9 2009 NCZ041-092200- WAKE- 509 PM EDT TUE JUN 9 2009 ...THUNDERSTORMS DEVELOPING OVER RALEIGH... AT 508 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER WEST RALEIGH AND OVER DOWNTOWN RALEIGH... MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT RALEIGH... GARNER... AND LAKE WHEELER THROUGH 600 PM. FREQUENT LIGHTNING... VERY HEAVY RAIN... GUSTY WINDS OF 30 TO 40 MPH... AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING. BADGETT
Local storm report, Jun 9, 5:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 SE WHITAKERS 36.10N 77.69W
06/09/2009 EDGECOMBE NC LAW ENFORCEMENT
TREES DOWN IN WHITAKERS.
&&
ORROCKThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 56 min |
| Jun 9, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 60 min |
| Jun 9, 3:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| Jun 9, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 20 min |
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 57 min |
| Jun 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 35 min |
| Jun 9, 4:43 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 3 hr |
| Jun 9, 4:59 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
| Jun 9, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 28 min |
| Jun 9, 5:42 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 9, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 21 min |
| Jun 9, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 57 min |
| Jun 9, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 51 min |
| Jun 9, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 60 min |
| Jun 9, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 50 min |
| Jun 9, 7:13 PM EDT | Flash Flood Warning | RAH | Nash | 56 min |
| Jun 9, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Jun 9, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance | 56 min |
| Jun 9, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.